MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).(b)(6) 2022: both hearing aids and the charger has been involved in the event.The information about the charger has been reported.The right hearing aid: model no: 20419975 serial no.: (b)(4).Udi: (b)(4).The left hearing aid: model no.: 20419975 serial no: (b)(4).Udi: (b)(4).Review of the device history record for the hearings aids and the charger showed: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.
 
Event or Problem Description
It has been reported the hearing aids got hot then brought in the melted charger.It did melt somewhat but did not burst into flames.It is believed the charger was plugged into a power strip.Hearing aids were sent in due to getting hot.The user was not hurt.Hearing aid replaced.No more information can be provided.
 
Event or Problem Description
It has been reported the hearing aids got hot then brought in the melted charger.It did melt somewhat but did not burst into flames.It is believed the charger was plugged into a power strip.Hearing aids were sent in due to getting hot.The user was not hurt.Hearing aid replaced.No more information can be provided.28-oct-2022: event occurred on an unknown date, estimated to occurred in august 2022.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).(b)(6) 2022: both hearing aids and the charger has been involved in the event.The information about the charger has been reported in section d4.The right hearing aid: model no.: 20419975, serial no.: (b)(6), udi: (b)(4).The left hearing aid: model no.: 20419975, serial no.: (b)(6), udi: (b)(4).Review of the device history record for the hearings aids and the charger showed: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.27-oct-2022: h7: corrected.Investigation is still in progress, a final report will be submitted upon completion.24-nov-2022: e2, e3 and g2 corrected.Trended case investigation concluded: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector the clinical investigation concluded: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.The current information indicates need for reporting.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury if it were to recur or the event / incident did lead to, or might have led to, death or a serious injury.Manufacturer's investigation is final.This is a final repot.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).29-sep-2022: both hearing aids and the charger has been involved in the event.The information about the charger has been reported in section d4.The right hearing aid: model no.: 20419975, serial no.: (b)(6), udi: (b)(4).The left hearing aid: model no.: 20419975, serial no.: (b)(6), udi: (b)(4).Review of the device history record for the hearings aids and the charger showed: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.27-oct-2022: h7: corrected.Investigation is still in progress, a final report will be submitted upon completion.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15507677
Report Number3005650109-2022-00042
Device Sequence Number20313465
Product Code OSM
UDI-Device Identifier05708296200061
UDI-Public05708296200061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
08/30/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/28/2022
11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale